Alert archive / New Hampshire / Tornado Warnings in 2008
Tornado Warning 4, NWS Gray, ME
NWS Gray, ME issued this tornado warning at Jul 24, 2008, 12:34 PM EDT for Carroll County, New Hampshire; Oxford County, Maine. It was in force for 26 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 24, 2008, 12:34 PM EDT (16:34 UTC)
- Expired
- Jul 24, 2008, 1:00 PM EDT
- In force
- 26 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
Counties Oxford County, ME, Carroll County, NH
The radar
The Portland,ME radar (KGYX), 61 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 24, 12:38 PM EDT | TSTM WND DMG | Effingham, NH | TREES AND POWER LINES DOWN. HOMES CARS AND OTHER STRUCTURES DAMAGED. |
| Jul 24, 12:38 PM EDT | TORNADO 1 | 2 W Effingham, NH | TREES AND POWER LINES DOWN. HOMES CARS AND OTHER STRUCTURES DAMAGED. |
| Jul 24, 12:45 PM EDT | TSTM WND DMG | Freedom, NH | TREES DOWN. |
| Jul 24, 12:45 PM EDT | TORNADO 1 | 1 Se Freedom, NH | TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 4.6 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 186 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KGYX 241634
TORGYX
MEC017-NHC003-241700-
/O.NEW.KGYX.TO.W.0004.080724T1634Z-080724T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GRAY ME
1234 PM EDT THU JUL 24 2008
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN OXFORD COUNTY IN WESTERN MAINE...
EASTERN CARROLL COUNTY IN NORTHERN NEW HAMPSHIRE...
* UNTIL 100 PM EDT
* AT 1229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR OSSIPEE...
MOVING NORTHEAST AT 45 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EFFINGHAM AND FRYEBURG.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE REPORT A TORNADO...HAIL OR STRONG WINDS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
LAT...LON 4406 7101 4390 7081 4379 7094 4379 7098
4375 7098 4365 7110 4371 7125
TIME...MOT...LOC 1634Z 214DEG 39KT 4374 7106
$$
MCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this tornado warning went out at Jul 24, 11:05 AM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jul 24, 11:05 AM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1105 AM EDT THU JUL 24 2008
.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL REMAIN WEST OF THE AREA THROUGH
FRIDAY. WAVES ROTATING AROUND THIS SYSTEM WILL PROVIDE AREAS OF
HEAVY RAIN AND THUNDERSTORMS THROUGH TONIGHT...WITH RAINFALL
AMOUNTS IN EXCESS OF 2 INCHES POSSIBLE. A COLD FRONT WILL CROSS
THE REGION EARLY FRIDAY...WITH DRIER AIR BRIEFLY BUILDING IN
BEHIND THE FRONT. FOR THE WEEKEND...LOW PRESSURE WILL PASS TO THE
NORTH...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS LATE
SATURDAY INTO SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO ROLL NORTHWARD
ACROSS REGION THIS MORNING. BOTH RADAR TRENDS AND WATER VAPOR
IMAGERY TRYING TO SHOW SOME DRY SLOTTING FOR THE AREA LATER THIS
AFTERNOON AND EVENING. 12Z NAM IS ALSO INDICATING THIS. ALTHOUGH I
AM NOT QUITE READY TO BITE ON THIS YET...THIS TREND CERTAINLY
BEARS WATCHING. IF OTHER 12Z MODELS SUPPORT THIS AS WELL...THEN I
PLAN TO UPDATE AGAIN AND DROP POPS IN THE 21Z TO 03Z TIME FRAME.
ALSO...WE WILL BE RELEASING A SPECIAL BALLOON AT 1630Z FOR A 17Z
SOUNDING. LOW LEVEL WINDS ARE EXPECTED TO INCREASE AS THE DAY
PROGRESSES AND WE WANT TO SEE HOW THE ENVIRONMENT IS CHANGING.
BEST CHANCES FOR SEVERE THUNDERSTORMS TODAY WILL BE ASSOCIATED
WITH STRONG LOW LEVEL WINDS. HAVE UPDATED FORECAST PACKAGE TO
INCREASE POPS FOR THIS MORNING AND EARLY AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
BOTH NAM AND GFS SHOW A WAVE
DEVELOPING ALONG THE BOUNDARY TONIGHT WITH QUITE A BIT OF RAIN
ACROSS MOST OF WESTERN MAINE OVERNIGHT. WHILE MODEL QPFS MAY BE A
BIT OVERDONE...THERE STILL SHOULD BE SIGNIFICANT RAINFALL AMOUNTS
WITH THIS WAVE GIVEN THE MOISTURE AVAILABLE TO THIS SYSTEM.
THEREFORE..HAVE ISSUED A FLOOD WATCH FOR INTERIOR SECTIONS OF
WESTERN MAINE. THE FLOOD WATCH ALSO CONTINUES FOR MOST OF NEW
HAMPSHIRE. HEAVY RAIN SHOULD BE ENDING FROM WEST TO EAST OVERNIGHT
AS THE FRONTAL BOUNDARY MOVES EAST.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE UNSETTLED PATTERN WILL CONTINUE FOR THE FORESEEABLE FUTURE.
THE MEAN TROUGH WILL REMAIN OVER THE NE FOR THE NEXT WEEK TO 10
DAYS WITH SEVERAL CHANCES AT SHOWERS AND THUNDERSTORMS. ON FRIDAY
THIS CURRENT SYSTEM MOVES EAST OF THE FORECAST AREA BY AFTERNOON.
USED A BLEND OF THE MAV AND MET FOR HIGH TEMPS. FRIDAY NIGHT WILL
FEEL MORE COMFORTABLE AS DEW PTS WILL BE DOWN IN THE LOW TO MIDS
50S. SATURDAY WILL BE A WARM TO HOT DAY. I USED A BLEND OF THE MAV
AN MET FOR HIGHS. DON/T THINK IT WILL BE AS WARM AS THE MAV/S. DEW
PTS WILL BE RISING SAT. A COLD FRONT WILL BE APPROACHING THE AREA
LATE SAT. SHOWERS AND THUNDERSTORMS WILL FORM LATER SAT AND
CONTINUE THROUGH A GOOD PORTION OF SUNDAY AS THE FRONT WILL BE
AGONIZINGLY SLOW TO MOVE THROUGH...NOT CLEARING THE COAST UNTIL
EARLY MONDAY MORNING. THERE COULD BE ANOTHER ROUND OF HEAVY RAIN
WITH THIS SYSTEM. A SECONDARY FRONT WILL MOVE THROUGH MON NIGHT.
SHOWERS AND A SMALL CHC OF THUNDER TUE AFTN MAINLY IN THE MTNS
THEN HOPEFULLY WE WILL SEE A DECENT WED. GFS HAS A POTENT SYSTEM
AFFECTING US THURSDAY. HOWEVER ECMWF KEEPS THIS LOW SOUTH OF THE AREA.
&&
.AVIATION /15Z THURSDAY THROUGH MONDAY/...
SHORT TERM...IFR TO MVFR CONDITIONS EXPECTED TODAY AND TONIGHT IN
SHOWERS...THUNDERSTORMS...AND FOG.
LONG TERM...EXPECT VFR CONDITIONS BY NOON ON FRI THROUGH SAT AFTN
THEN MVFR AND POSSIBLY IFR IN SHOWERS AND THUNDERSTORMS LATE SAT
AFTN AND SAT NIGHT AND SUN. EXPECT VFR AGAIN SUN NIGHT.
&&
.MARINE...
SHORT TERM...WINDS AND SEAS WILL BE INCREASING TODAY AND TONIGHT
AS A FRONTAL BOUNDARY APPROACHES AND BEGINS TO CROSS THE WATERS.
LONG TERM...WINDS MAY APPROACH SMALL CRAFT LATE SAT AND EARLY
SUNDAY AHEAD OF THE COLD FRONT.
&&
.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH FRIDAY
EVENING FOR MEZ007>009-012>014-018>021.
NH...FLOOD WATCH THROUGH FRIDAY MORNING FOR NHZ001>009.
FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH FRIDAY
MORNING FOR NHZ010-013.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT FRIDAY FOR ANZ150>154.
&&
NEAR TERM...POHLHazardous weather outlook, Jul 24, 5:37 AM EDT, 6 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 537 AM EDT THU JUL 24 2008 NHZ001>009-250945- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- 537 AM EDT THU JUL 24 2008 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW HAMPSHIRE AND NORTHERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL OCCUR DURING THE DAY TODAY. SOME THUNDERSTORMS MAY BE SEVERE WITH HAIL AND DAMAGING WINDS. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE AND THIS MAY CAUSE FLOODING ON RIVERS AND STREAMS. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. ANZ150>154-250945- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 537 AM EDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH FRIDAY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MEZ007>009-012>014-018>021-250945- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC- 537 AM EDT THU JUL 24 2008 ...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL OCCUR DURING THE DAY TODAY. SOME THUNDERSTORMS MAY BE SEVERE WITH HAIL AND DAMAGING WINDS. RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE AND THIS MAY CAUSE FLOODING ON RIVERS AND STREAMS. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MEZ022>028-NHZ010-013-014-250945- INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN- KNOX-COASTAL WALDO-STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 537 AM EDT THU JUL 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL OCCUR DURING THE DAY TODAY. SOME THUNDERSTORMS MAY BE SEVERE WITH HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Special weather statement, Jul 24, 9:10 AM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 910 AM EDT THU JUL 24 2008 MEZ019>021-024-025-241400- ANDROSCOGGIN-COASTAL CUMBERLAND-INTERIOR CUMBERLAND-KENNEBEC-SAGADAHOC- 910 AM EDT THU JUL 24 2008 ...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...KENNEBEC COUNTY...SAGADAHOC COUNTY AND CUMBERLAND COUNTY THROUGH 1000 AM EDT... AT 910 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER NORTH YARMOUTH...OR ABOUT 11 MILES EAST OF NORTH WINDHAM...MOVING NORTH AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WOLFES NECK WOODS STATE PARK...YARMOUTH...NORTH YARMOUTH...GRAY...FREEPORT...BRADBURY MOUNTAIN STATE PARK...POWNAL...NEW GLOUCESTER...DURHAM AND LISBON FALLS THROUGH 1000 AM EDT. VERY HEAVY RAINFALL CAN BE EXPECTED...WITH LOCAL PONDING IN STREETS AND LOW-LYING AREAS. POHL
Special weather statement, Jul 24, 9:12 AM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 912 AM EDT THU JUL 24 2008 MEZ018-023-NHZ010-013-014-241400- COASTAL ROCKINGHAM-COASTAL YORK-INTERIOR ROCKINGHAM-INTERIOR YORK-STRAFFORD- 912 AM EDT THU JUL 24 2008 ...STRONG THUNDERSTORMS WILL IMPACT STRAFFORD COUNTY...YORK COUNTY AND ROCKINGHAM COUNTY THROUGH 1000 AM EDT... AT 912 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER NEWTON...OR ABOUT 9 MILES WEST OF NEWBURYPORT...MOVING NORTH AT 40 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND EAST HAMPSTEAD...SOUTH HAMPTON... PLAISTOW...NEWTON...DANVILLE...KINGSTON STATE PARK...KINGSTON... KENSINGTON...BRENTWOOD AND EAST KINGSTON THROUGH 1000 AM EDT. VERY HEAVY RAINFALL CAN BE EXPECTED...WITH LOCAL PONDING IN STREETS AND LOW-LYING AREAS. POHL
Special weather statement, Jul 24, 9:59 AM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 959 AM EDT THU JUL 24 2008 MEZ014-021-241445- KENNEBEC-SOUTHERN SOMERSET- 959 AM EDT THU JUL 24 2008 ...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY AND SOMERSET COUNTY THROUGH 1045 AM EDT... AT 959 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES SOUTHEAST OF READFIELD...OR ABOUT 6 MILES WEST OF AUGUSTA...MOVING NORTH AT 45 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND SIDNEY...READFIELD... BELGRADE...VASSALBORO...WATERVILLE...ROME...OAKLAND...SMITHFIELD... WINSLOW AND FAIRFIELD THROUGH 1045 AM EDT. VERY HEAVY RAIN...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MC
Special weather statement, Jul 24, 10:14 AM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1014 AM EDT THU JUL 24 2008 MEZ018-019-241445- INTERIOR CUMBERLAND-INTERIOR YORK- 1014 AM EDT THU JUL 24 2008 ...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY AND CUMBERLAND COUNTY THROUGH 1045 AM EDT... AT 1014 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ALFRED...MOVING NORTH AT 45 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LYMAN... SPRINGVALE...GOODWINS MILLS...ALFRED...WATERBORO...BAR MILLS... HOLLIS...LIMERICK...BUXTON AND STANDISH THROUGH 1045 AM EDT. TORRENTIAL DOWNPOURS...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MC
Special weather statement, Jul 24, 11:26 AM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1126 AM EDT THU JUL 24 2008 NHZ008>010-013-241615- BELKNAP-INTERIOR ROCKINGHAM-MERRIMACK-STRAFFORD- 1126 AM EDT THU JUL 24 2008 ...STRONG THUNDERSTORMS WILL IMPACT BELKNAP COUNTY...STRAFFORD COUNTY...MERRIMACK COUNTY AND ROCKINGHAM COUNTY THROUGH 1215 PM EDT... AT 1126 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 11 MILES WEST OF NORTHWOOD TO 3 MILES EAST OF SALEM...MOVING NORTH AT 45 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND EAST HAMPSTEAD...BEAR BROOK STATE PARK...SUNCOOK...SOUTH HOOKSETT...SANDOWN...SALEM...PLAISTOW...PEMBROKE...HOOKSETT AND HAMPSTEAD THROUGH 1215 PM EDT. TORRENTIAL DOWNPOURS...PRODUCING UP TO AN INCH OF RAIN IN HALF AN HOUR...AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. MC
Local storm report, Jul 24, 12:16 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
1216 PM EDT THU JUL 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND DMG CANDIA 43.08N 71.28W
07/24/2008 ROCKINGHAM NH PUBLIC
LARGE BRANCHES BROKEN
1140 AM TSTM WND DMG DEERFIELD 43.15N 71.22W
07/24/2008 ROCKINGHAM NH PUBLIC
TREES DOWN
1150 AM FUNNEL CLOUD NORTHWOOD 43.19N 71.15W
07/24/2008 ROCKINGHAM NH LAW ENFORCEMENT
REPORT OF POSSIBLE TORNADO NEAR NORTHWOOD
&&
TAYLORThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 10:02 AM EDT | Areal Flood Advisory | GYX | Rockingham, Strafford | 118 min |
| Jul 24, 11:33 AM EDT | Severe Thunderstorm Warning | GYX | Rockingham | 27 min |
| Jul 24, 11:41 AM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Merrimack, Strafford | 49 min |
| Jul 24, 11:46 AM EDT | Tornado Warning | GYX | Belknap, Strafford | 29 min |
| Jul 24, 12:00 PM EDT | Severe Thunderstorm Warning | GYX | Carroll, Rockingham, Strafford | 45 min |
| Jul 24, 12:44 PM EDT | Severe Thunderstorm Warning | GYX | Carroll, Strafford | 46 min |
| Jul 24, 12:56 PM EDT | Severe Thunderstorm Warning | GYX | Rockingham, Strafford | 49 min |
| Jul 24, 1:08 PM EDT | Areal Flood Warning | GYX | Carroll, Rockingham, Strafford | 4 hr |
| Jul 24, 3:42 PM EDT | Areal Flood Warning | GYX | Belknap, Carroll, Grafton, Merrimack, Sullivan | 6 hr |
| Jul 24, 4:56 PM EDT | Severe Thunderstorm Warning | GYX | Belknap, Carroll, Strafford | 34 min |
| Jul 24, 4:57 PM EDT | Areal Flood Warning | GYX | Coos | 6 hr |
| Jul 24, 5:22 PM EDT | Areal Flood Warning | GYX | Belknap, Carroll, Merrimack, Rockingham, Strafford | 6 hr |
| Jul 24, 5:36 PM EDT | Severe Thunderstorm Warning | GYX | Carroll, Coos | 39 min |
| Jul 23, 8:09 PM EDT | Special Marine Warning | GYX | 111 min | |
| Jul 24, 7:23 AM EDT | Special Marine Warning | GYX | 67 min | |
| Jul 24, 7:33 AM EDT | River Flood Warning | GYX | Oxford | 18 hr |
| Jul 24, 1:33 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford, York | 42 min |
| Jul 24, 1:36 PM EDT | Special Marine Warning | GYX | 39 min | |
| Jul 24, 1:55 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, York | 50 min |
| Jul 24, 2:10 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 50 min |
| Jul 24, 2:15 PM EDT | Special Marine Warning | GYX | 60 min | |
| Jul 24, 2:24 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Cumberland, Kennebec, Oxford | 51 min |
| Jul 24, 3:04 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Oxford | 41 min |
| Jul 24, 3:14 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Franklin, Oxford | 31 min |
| Jul 24, 4:14 PM EDT | Areal Flood Warning | GYX | Franklin, Oxford, Somerset | 6 hr |
Nearby
Tornado Warnings in New Hampshire, 2008Tornado Warnings in Maine, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.